Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 218, NWS Little Rock, AR

June 11, 20215 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 11, 2021, 9:59 PM CDT for 5 counties in Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2021, 9:59 PM CDT (02:59 UTC)
Expired
Jun 11, 2021, 10:30 PM CDT
In force
31 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Baxter County, AR, Independence County, AR, Izard County, AR, Sharp County, AR, Stone County, AR

The radar

The Little Rock radar (KLZK), 144 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2670 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2670 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-83 m²/s²
Significant tornado parameter
-1.0
Supercell composite
-10.3

Open this sounding in Storm Lab

The text

As transmitted.

800 
WUUS54 KLZK 120259
SVRLZK
ARC005-063-065-135-137-120345-
/O.NEW.KLZK.SV.W.0218.210612T0259Z-210612T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
959 PM CDT Fri Jun 11 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Central Stone County in north central Arkansas...
  Northwestern Independence County in north central Arkansas...
  Izard County in north central Arkansas...
  Southeastern Baxter County in north central Arkansas...
  Southwestern Sharp County in north central Arkansas...

* Until 1045 PM CDT.

* At 959 PM CDT, severe thunderstorms were located along a line
  extending from Horseshoe Bend to Wideman to near Culp, moving
  southeast at 30 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Mountain View...                  Melbourne...
  Horseshoe Bend...                 Cave City...
  Calico Rock...                    Oxford...
  Cushman...                        Mount Pleasant...
  Pineville...                      Franklin...
  Sidney...                         Ballard...
  Lone Star...                      Wideman...
  Herron...                         Gid...
  Herpel...                         Lunenburg...
  Culp...                           Blanchard Springs Campground...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3625 9167 3595 9146 3580 9177 3580 9218
      3618 9231 3622 9199 3626 9185
TIME...MOT...LOC 0259Z 337DEG 25KT 3624 9176 3618 9198 3617 9220 

HAIL...0.88IN
WIND...60MPH
 
$$

46
2 follow-up statements
325 
WWUS54 KLZK 120319
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1019 PM CDT Fri Jun 11 2021

ARC005-120328-
/O.CAN.KLZK.SV.W.0218.000000T0000Z-210612T0345Z/
Baxter AR-
1019 PM CDT Fri Jun 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BAXTER COUNTY IS
CANCELLED...

The storms which prompted the warning have exited Baxter County to 
the southeast. Therefore, the warning has been cancelled.

&&

LAT...LON 3619 9166 3595 9146 3580 9177 3580 9213
      3603 9206 3617 9195 3623 9180
TIME...MOT...LOC 0318Z 332DEG 30KT 3615 9171 3602 9186 3587 9207 

$$

ARC063-065-135-137-120345-
/O.CON.KLZK.SV.W.0218.000000T0000Z-210612T0345Z/
Stone AR-Independence AR-Izard AR-Sharp AR-
1019 PM CDT Fri Jun 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN STONE...NORTHWESTERN INDEPENDENCE...IZARD AND
SOUTHWESTERN SHARP COUNTIES...

At 1018 PM CDT, severe thunderstorms were located along a line
extending from near Myron to near Gid to near Mountain View, moving
southeast at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Mountain View...                  Melbourne...
Horseshoe Bend...                 Cave City...
Oxford...                         Cushman...
Mount Pleasant...                 Franklin...
Sidney...                         Brandenberg...
Croker...                         Lone Star...
Gid...                            Herpel...
Stella...                         Lunenburg...
Myron...                          Lacrosse...
Evening Shade...                  Guion...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3619 9166 3595 9146 3580 9177 3580 9213
      3603 9206 3617 9195 3623 9180
TIME...MOT...LOC 0318Z 332DEG 30KT 3615 9171 3602 9186 3587 9207 

HAIL...0.75IN
WIND...60MPH
 
$$

46
306 
WWUS54 KLZK 120330
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1030 PM CDT Fri Jun 11 2021

ARC063-065-135-137-120340-
/O.CAN.KLZK.SV.W.0218.000000T0000Z-210612T0345Z/
Stone AR-Independence AR-Izard AR-Sharp AR-
1030 PM CDT Fri Jun 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STONE...
NORTHWESTERN INDEPENDENCE...IZARD AND SOUTHWESTERN SHARP COUNTIES IS
CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits. Therefore, the warning has been cancelled.

&&

LAT...LON 3619 9166 3595 9146 3580 9177 3580 9213
      3603 9206 3617 9195 3623 9180
TIME...MOT...LOC 0325Z 337DEG 25KT 3610 9169 3597 9184 3582 9205 

$$

46

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:56 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Jun 11, 5:56 PM CDT, 4 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
556 PM CDT Fri Jun 11 2021

.DISCUSSION...

Updated to include the 00Z aviation discussion below...

&&

.AVIATION...

VFR conditions are ongoing early this Fri evening...which should
remain dominant for most terminals overnight and through Sat.
However...some patchy fog may be seen at central/SRN terminals
near sunrise. A TSRA cluster in MO/KS early this evening may
remain intact this evening into the early overnight period...which
could impact the NRN terminals. Have mentioned VCTS and tempo TSRA
at these terminals late this evening and just after midnight for
this potential.

&&

.PREV DISCUSSION...(ISSUED 251 PM CDT Fri Jun 11 2021)

SHORT TERM...Tonight Through Sunday

Long story short - hot and humid conditions are going to continue
thru the short term as a ridge builds to the west of us. A N to NW
flow aloft will persist, and it certainly looks like an MCS may form
upstream of the forecast area tonight. There are some uncertainties
as to exactly where it may form, and where it may move, but with the
flow pattern the way it is, portions of northern AR could certainly
end up under the downstream remnants of any MCS development.

Additional thunderstorms may pop up just about anywhere during the
afternoon hours tomorrow, although the presence of any old outflow
boundaries may serve as a focal point for convection. By Sunday,
afternoon convection will likely be limited to the southeast quarter
of the state.

Heat index values will be getting up pretty close to advisory
criteria in some areas this weekend, but I anticipate that they
will fall just a bit short of criteria.

LONG TERM...Sunday Night Through Thursday

The period begins with high pressure building in creating a
summer- like pattern through the middle of next week. Temperatures
are expected to be above normal across the CWA. Highs looks to be
in the upper 80s to low 90s with lows in the upper 60s to low
70s.

This summer-like pattern and a building ridge will lead to low PoP
chances through the period. With that said, confidence is not very
high on PoPs. Current forecast tends to lean more on model guidance
because of timing being in long term with model guidance being less
enthusiastic about rain potential through late next week.
However, it would not be a surprise to see some summertime
convection during any of these days, especially late in the
period.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...62
Hazardous weather outlook, Jun 11, 4:11 AM CDT, 17 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
411 AM CDT Fri Jun 11 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-120915-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
411 AM CDT Fri Jun 11 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Patchy fog is expected this morning. A few places could see dense
fog reducing visibility. Isolated to scatterd showers and
thunderstorms will develop mainly this afternoon and evening. An
isolated storm or two could become strong to severe, with gusty
winds the primary hazard.

Given excessive rainfall over the last several days and an
extremely saturated soil surface, it will not take much runoff
from heavy rainfall to quickly cause flash flooding. Where
rainfall accumulations are the greatest, flash flooding may be
considerable to significant in nature at times. Please be sure to
heed local emergency management guidance on road closures due to
high water, and avoid flooded areas if possible.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

A weather pattern more typical of summer will develop over the
region heading into the weekend as a large upper level ridge of high
pressure builds over the nations mid section. Hot and humid
conditions will return with chances of afternoon through early
evening showers and thunderstorms. An occasional strong storm can
not be discounted but organized severe weather is not likely.

Highs are expected to top out in the upper 80s to mid 90s through
Tuesday before some slightly cooler air moves in. With the soil
being saturated and lots of standing water likely, very muggy
conditions are expected as well. Heat index values will approach the
century mark across parts of the state this weekend.

.Spotter Information Statement...

Spotter Activation May Be Needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

51/70

In the hours before

Special weather statement, Jun 11, 9:43 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
943 PM CDT Fri Jun 11 2021

ARZ005-006-015-120330-
Baxter AR-Fulton AR-Izard AR-
943 PM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN IZARD...SOUTHERN BAXTER
AND SOUTHWESTERN FULTON COUNTIES UNTIL 1030 PM CDT...

At 943 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Colfax to near Rodney to near Byron.
Movement was southeast at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Mountain Home...                  Melbourne...
Salem in Fulton County...         Horseshoe Bend...
Gassville...                      Calico Rock...
Oxford...                         Norfork...
Salesville...                     Viola...
Pineville...                      Briarcliff...
Franklin...                       Bexar...
Norfork Dam...                    Diamond Bay...
Flint Springs...                  Shipp...
Wideman...                        Gorby...

LAT...LON 3620 9168 3607 9193 3608 9212 3612 9214
      3612 9216 3610 9218 3610 9219 3613 9219
      3608 9220 3609 9235 3635 9250 3634 9218
      3645 9189
TIME...MOT...LOC 0243Z 324DEG 19KT 3628 9238 3627 9212 3635 9191

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:59 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion46 min
Jun 11, 9:43 PM CDTSpecial Weather StatementLZKBaxter, Izard47 min
Jun 11, 10:33 PM CDTSpecial Weather StatementLZKIndependence57 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.